MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US DELTA CER HEAD 12/14 32MM +9; ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Catalog Number 136532330
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Liner breakage post-op and head wear.It was reported the patient underwent total hip replacement on (b)(6) 2023.The patient felt left hip pain on (b)(6) 2024 and ct check showed liner breakage and head wear.Then, the second procedure was performed on (b)(6) 2024, the liner and head were replaced by the product with same code.The patient is in a good condition now.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no patient consequence and no surgical delay.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: liner breakage post-op & head wear.It was reported the patient underwent total hip replacement on (b)(6) 2023.The patient felt left hip pain on (b)(6) 2024 and ct check showed liner breakage and head wear.Then, the second procedure was performed on (b)(6) 2024, the liner and head were replaced by the product with same code.The patient is in a good condition now.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment ((b)(4)).Visual inspection of the provided x-ray revealed the femoral head was directly interacting with the acetabular cup, indicating disassociation between liner and acetabular cup.Inspection of the photo revealed material transfer on the surface of the ceramic head, however, this is not indicative of implant bear and wear.The investigation was not able to confirm the reported event.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the delta cer head 12/14 32mm +9 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> 1) quantity manufactured: (b)(4).2) date of manufacture: 11/09/2022.3) any anomalies or deviations identified in dhr: none.4) expiry date: 10/31/2027.5) ifu-0902-00-701.

Brand Name
DELTA CER HEAD 12/14 32MM +9
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP CERAMIC FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20533640
Report Number1818910-2024-22265
Device Sequence Number6697176
Product Code LZO
UDI-Device Identifier10603295033455
UDI-Public(01)10603295033455(17)271031(10)3968462
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031803
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number136532330
Device Lot Number3968462
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/18/2024
02/14/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/23/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 32IDX50OD; DELTA CER HEAD 12/14 32MM +9
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown